Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 16, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 3, 2017, 5:44 PM EDT for 4 counties in North Carolina. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2017, 5:44 PM EDT (21:44 UTC)
- Expired
- Apr 3, 2017, 6:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hoke County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 129 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 5:45 PM EDT | TSTM WND DMG | 4 N Rockingham, NC | THUNDERSTORM WINDS OVERTURNED A MOBILE HOME AND DOWNED A LARGE TREE. NO ONE WAS HOME AT THE TIME OF THE INCIDENT. PUBLIC NEARBY REPORTED A POSSIBLE TORNADO |
| Apr 3, 5:45 PM EDT | TSTM WND DMG | 4 N Rockingham, NC | THUNDERSTORM WINDS OVERTURNED A MOBILE HOME AND DOWNED A LARGE TREE. NO ONE WAS HOME AT THE TIME OF THE INCIDENT. PUBLIC NEARBY REPORTED A POSSIBLE TORNADO. |
| Apr 3, 6:14 PM EDT | TSTM WND GST 47 | 5 Ene East Laurinburg, NC | REPORTED AT KMEB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 4:36 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
854
WUUS52 KRAH 032144
SVRRAH
NCC093-125-153-165-032230-
/O.NEW.KRAH.SV.W.0016.170403T2144Z-170403T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
544 PM EDT MON APR 3 2017
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Southwestern Moore County in central North Carolina...
Scotland County in central North Carolina...
Richmond County in central North Carolina...
Western Hoke County in central North Carolina...
* Until 630 PM EDT
* At 544 PM EDT, severe thunderstorms were located along a line
extending from 13 miles south of Biscoe to 6 miles north of
Wallace, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Laurinburg, Southern Pines, Rockingham, Pinehurst, Hamlet,
Aberdeen, Maxton, Hoffman, Pinebluff and Ellerbe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Raleigh.
&&
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3465 7948 3480 7968 3481 7987 3488 7987
3490 7985 3493 7986 3517 7982 3517 7967
3516 7963 3516 7962 3518 7963 3519 7920
3484 7931 3484 7935 3482 7936 3477 7933
3464 7945
TIME...MOT...LOC 2144Z 261DEG 37KT 3517 7979 3480 7981
HAIL...<.75IN
WIND...60MPH
$$
WSS3 follow-up statements
786
WWUS52 KRAH 032159
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
559 PM EDT MON APR 3 2017
NCC093-125-153-165-032230-
/O.CON.KRAH.SV.W.0016.000000T0000Z-170403T2230Z/
Moore NC-Scotland NC-Richmond NC-Hoke NC-
559 PM EDT MON APR 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN MOORE...SCOTLAND...EASTERN RICHMOND AND WESTERN HOKE
COUNTIES...
At 559 PM EDT, severe thunderstorms were located along a line
extending from 6 miles west of Pinehurst to 7 miles west of
Laurinburg, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to roofs, siding, and trees.
Locations impacted include...
Laurinburg, Southern Pines, Pinehurst, Aberdeen, Maxton, Hoffman,
Pinebluff, Foxfire, Wagram and Gibson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.
&&
LAT...LON 3465 7948 3480 7968 3483 7965 3486 7964
3491 7963 3498 7963 3517 7968 3517 7967
3516 7963 3516 7962 3518 7963 3519 7920
3484 7931 3484 7935 3482 7936 3477 7933
3464 7945
TIME...MOT...LOC 2159Z 265DEG 41KT 3518 7958 3481 7960
HAIL...<.75IN
WIND...60MPH
$$
WSS446
WWUS52 KRAH 032216
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
616 PM EDT MON APR 3 2017
NCC153-032225-
/O.CAN.KRAH.SV.W.0016.000000T0000Z-170403T2230Z/
Richmond NC-
616 PM EDT MON APR 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RICHMOND COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3465 7948 3471 7955 3482 7950 3490 7946
3495 7944 3507 7944 3513 7946 3518 7944
3519 7920 3484 7931 3484 7935 3482 7936
3477 7933 3464 7945
TIME...MOT...LOC 2215Z 261DEG 37KT 3521 7939 3484 7941
$$
NCC093-125-165-032230-
/O.CON.KRAH.SV.W.0016.000000T0000Z-170403T2230Z/
Moore NC-Scotland NC-Hoke NC-
616 PM EDT MON APR 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTH CENTRAL MOORE...EASTERN SCOTLAND AND WESTERN HOKE
COUNTIES...
At 615 PM EDT, severe thunderstorms were located along a line
extending from Southern Pines to near Laurinburg, moving east at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to roofs, siding, and trees.
Locations impacted include...
Laurinburg, Southern Pines, Pinehurst, Aberdeen, Maxton, Wagram, East
Laurinburg, Ashley Heights and Bowmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.
&&
LAT...LON 3465 7948 3471 7955 3482 7950 3490 7946
3495 7944 3507 7944 3513 7946 3518 7944
3519 7920 3484 7931 3484 7935 3482 7936
3477 7933 3464 7945
TIME...MOT...LOC 2215Z 261DEG 37KT 3521 7939 3484 7941
HAIL...<.75IN
WIND...60MPH
$$
WSS285
WWUS52 KRAH 032229
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
629 PM EDT MON APR 3 2017
NCC093-125-165-032238-
/O.EXP.KRAH.SV.W.0016.000000T0000Z-170403T2230Z/
Moore NC-Scotland NC-Hoke NC-
629 PM EDT MON APR 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOORE...EASTERN
SCOTLAND AND WESTERN HOKE COUNTIES WILL EXPIRE AT 630 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3465 7948 3471 7955 3482 7950 3490 7946
3495 7944 3507 7944 3513 7946 3518 7944
3519 7920 3484 7931 3484 7935 3482 7936
3477 7933 3464 7945
TIME...MOT...LOC 2228Z 261DEG 37KT 3523 7923 3486 7925
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:40 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 3, 3:40 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 340 PM EDT Mon Apr 3 2017 .SYNOPSIS... A potent upper level low lifting out of the southern Plains will cross the region late tonight and Tuesday. Weak high pressure will build briefly over the area Tuesday night and early Wednesday, before another low pressure moves through the region Wednesday night and Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of 340 PM Monday... A robust QLCS and associated effective cold front extend from eastern NC through Upstate SC and eastern GA, with a pre-frontal band of showers and storms currently working northeast through the western Piedmont. The lead convection is sub-severe and likely slightly elevated given that the true warm front is just now retreating north across the Savannah River Basin. Ahead of the warm front, winds are backed to southeasterly and hodographs become increasingly long and clockwise closer to the main convective line where the LLJ jet is in excess of 55kt per regional VWP. The biggest question is how far north the warm sector will reach this evening before being overtaken by the QLCS, recent trends suggest the best instability will end up being from Anson to Wayne/Wilson counties as the line moves east through the coastal plain by around 02Z. The HRRR depicts some bowing segments within the line and 0- 3km SRH over 300 m2/s2 will be sufficient for embedded supercells and a tornado threat this evening. Once the line moves east, models have been fairly consistent in showing redestablization across the coastal plain, owing the continued to moisture advection and steepening mid-0level lapse rates associated with the primary trough axis, which becomes negatively tilted across the between 06Z and 12Z. Shear parameters will still be favorable for supercells provided sufficient instability develops, which is uncertain given the time of day. Thus a conditional severe hail/wind threat will exist late tonight. Lows in the 60s tonight. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 340 PM Monday... The effective front will have moved offshore by early Tuesday, while the main cold front lags west of the mountains and doesn't really push into the area until early Wednesday. Thus westerly flow and an airmass characterized by low level thicknesses of 1380m will result in highs around 80, with wind gusts to 25-30kt. The synoptic cold front is forecast to push into NC from the north Wednesday night, but the airmass change is delayed and lows will be mild in the lower 50s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 315 PM Monday... Wed-Thu Night: Dry conditions are expected in the wake of the cold front Tuesday night through at least noon Wed. Cloud cover will increase from the SW during the day as upstream convection outruns the primary forcing (upper level low and associated cold front) into GA/SC (similar to today). The aforementioned convection is progged to propagate downstream into W/SW portions of NC by mid/late afternoon, affecting the SW Piedmont by 21-00Z, progressing NE through the remainder of central NC between 00-06Z Wed evening/ night. Expect increasing cloud cover to result in slightly cooler temps in the W/SW Piedmont, with highs ranging from the mid 70s (W/SW) to lower 80s (SE). A short lull in precipitation will be possible in the wake of the first round of convection Wed night, however, additional activity will likely accompany the cold front progressing eastward into the region Thu morning as shortwave energy rounding the base of the upper level low (tracking NE from the central MS river valley to the lower Great Lakes) ejects NE into the Carolinas 12-18Z Thu. Expect lows Wed night in the mid 50s (W) to lower 60s (E). Although diurnal timing of the frontal passage will be poor, strengthening deep layer forcing in the presence of steep mid-level lapse rates (assoc/w an elevated mixed layer progged to advect into the region from the SW) may compensate enough to support thunder along with a potential for severe weather. Expect precip to end from west-east by early afternoon as the cold front crosses the area, however, scattered showers could re-develop late Thu afternoon (prior to the onset of CAA) as the upper level low tracks east across the northern Mid-Atlantic. Strong westerly winds will develop Thu afternoon as the MSLP gradient tightens over the region, becoming sustained at 15-25 mph with frequent gusts to 35mph. Although the equilibrium level will barely extend up to the -10C isotherm Thu aft/eve (suggesting thunder is unlikely), a low- end potential for damaging winds cannot be ruled out given steep 0- 3km lapse rates and strong westerly flow in the low/mid levels. Expect the potential for showers to end within a few hrs of sunset Thu evening as a drier airmass advects into central NC and upper level forcing shifts to the Mid-Atlantic/Carolina coast. Highs Thu in the 60s to 70F, warmest E/SE. Lows Thu night will be driven by CAA, in the low/mid 40s, coldest NW. Fri-Mon: Shortwave energy digging SE on the western periphery of the upper level low along progressing slowly offshore the Mid-Atlantic coast may result in a small potential for showers along/east of I-95 in the NE Coastal Plain Fri afternoon. Otherwise, expect dry/cooler conditions with highs ranging from the mid 50s (NW) to near 60F (S/SE). The latest 12Z long range guidance suggests dry conditions will prevail this weekend and early next week as an upper level ridge builds over the eastern US. Expect high temperatures to gradually rebound over the weekend, reaching the 70s again by Mon. Although lows may dip into the upper 30s Fri night, a very dry airmass and W/NW breeze will likely preclude a potential for frost Sat morning. Winds will decrease by Sat night, and some potential for frost may exist Sunday morning, depending on the degree of airmass modification on Sat. -Vincent && .AVIATION /18Z Monday through Saturday/... As of 130 PM Monday... INT/GSO/RDU/FAY will stay predominantly MVFR through this afternoon (although periods of VFR cigs are likely), while RWI remains VFR. A powerful storm system now approaching from the SW will bring widespread showers and storms, yielding mainly MVFR to IFR conditions, but perhaps briefly LIFR, for a few hours late this afternoon through the evening. Some of these storms may be severe with large hail and damaging winds. These adverse aviation conditions are most likely to occur 20z-23z at INT/GSO, 22z-01z at RDU/FAY, and 23z-03z at RWI. After the primary band of strong storms moves through, from mid to late evening on through the night, stratiform rain with embedded lightning strikes will follow through much of the night, producing periods of MVFR cigs and vsbys. Conditions will improve to VFR Tue morning, mainly after 12z. Winds will be strong (10-20 kts gusting to 20-30 kts) initially from the SSE, swinging around to SW this evening then to W Tue morning. Winds will be stronger and more erratic in and near storms. Looking beyond 18z Tue: VFR conditions are expected to last through Wed morning. Another low pressure system now over the Western U.S. will strengthen over the central part of the country then track to the ENE, dragging a cold front with sub-VFR conditions ahead of it into central NC starting Wed afternoon, with these poor aviation conditions persisting through Thu with numerous showers and storms and gusty winds. VFR conditions should return Thu evening, although winds will remain brisk and gusty through Thu night. VFR conditions likely Fri/Sat as the storm system moves off the East Coast. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...CBL NEAR TERM...SMITH SHORT TERM...SMITH LONG TERM...Vincent AVIATION...Hartfield
Hazardous weather outlook, Apr 3, 4:01 PM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 401 PM EDT Mon Apr 3 2017 NCZ007>011-021>028-038>043-073>078-083>086-088-089-042015- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 401 PM EDT Mon Apr 3 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. A line of strong to severe storms will cross central NC this evening between 4pm and 10pm. The primary severe threats will be damaging winds and isolated tornadoes, especially south of Highway 64. Additional storms will be possible after midnight, mainly across the coastal plain, where an additional threat of hail and damaging winds may exist. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another strong storm system may bring multiple rounds of severe thunderstorms to central NC late Wednesday afternoon through the day on Thursday. The primary severe weather threats will again be damaging winds and possibly a few tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need this evening.
In the hours before
Special weather statement, Apr 3, 4:35 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Raleigh NC
435 PM EDT MON APR 3 2017
NCZ038-039-073-074-032130-
Stanly NC-Randolph NC-Davidson NC-Montgomery NC-
435 PM EDT MON APR 3 2017
...A line of strong thunderstorms will affect portions of Stanly...
Randolph...Davidson and Montgomery Counties Until 530 PM EDT...
At 434 PM EDT, Doppler radar was tracking A line of strong
thunderstorms along a line extending from near Courtney to near
Monroe. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Deadly cloud to ground lightning will also be possible with these
storms.
Locations impacted include...
High Point, Asheboro, Lexington, Albemarle, Randleman, Troy, Badin
Lake, North Carolina Zoo, Thomasville and Biscoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3550 8030 3551 8018 3572 8033 3574 8046
3585 8038 3589 8041 3589 8037 3597 8039
3603 8014 3601 8004 3592 8004 3591 7972
3549 7977 3528 7971 3516 7962 3518 7985
3514 8003 3519 8011 3521 8025 3518 8050
TIME...MOT...LOC 2034Z 265DEG 51KT 3600 8060 3501 8057
ELLISSpecial weather statement, Apr 3, 4:50 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Raleigh NC
450 PM EDT MON APR 3 2017
NCZ021-022-032145-
Guilford NC-Forsyth NC-
450 PM EDT MON APR 3 2017
...A line of strong thunderstorms will affect portions of Guilford
and Forsyth Counties Until 545 PM EDT...
At 450 PM EDT, Doppler radar was tracking A line of strong
thunderstorms along a line extending from near King to near Clemmons.
Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Kernersville, Clemmons,
Bermuda Run, McLeansville, Lewisville, Summerfield and Gibsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3614 8044 3621 8045 3622 8043 3626 8045
3624 7953 3590 7954 3592 8004 3601 8004
3603 8014 3603 8021 3600 8022 3600 8032
3597 8039 3606 8046 3604 8049 3606 8051
3610 8051
TIME...MOT...LOC 2050Z 271DEG 41KT 3627 8031 3606 8035
EllisSpecial weather statement, Apr 3, 4:53 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Raleigh NC
453 PM EDT MON APR 3 2017
NCZ083-084-032145-
Richmond NC-Anson NC-
453 PM EDT MON APR 3 2017
...A line of strong thunderstorms will affect portions of Richmond
and Anson Counties Until 545 PM EDT...
At 453 PM EDT, Doppler radar was tracking A line of strong
thunderstorms along a line extending from 10 miles east of Unionville
to near Pageland. Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Rockingham, Wadesboro, Hamlet, Ansonville, Hoffman, Polkton, Ellerbe,
Dobbins Heights, Lilesville and Morven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3519 8028 3521 8026 3516 8022 3517 8020
3515 8018 3519 8012 3514 8007 3514 8003
3518 7985 3517 7962 3512 7957 3507 7957
3506 7948 3503 7948 3499 7957 3494 7959
3491 7956 3485 7963 3482 7962 3482 8032
TIME...MOT...LOC 2053Z 269DEG 45KT 3514 8033 3485 8039
EllisSpecial weather statement, Apr 3, 5:32 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Raleigh NC
532 PM EDT MON APR 3 2017
NCZ039-040-032215-
Chatham NC-Randolph NC-
532 PM EDT MON APR 3 2017
...A line of strong thunderstorms will affect portions of western
Chatham and Randolph Counties Until 615 PM EDT...
At 532 PM EDT, Doppler radar was tracking A line of strong
thunderstorms along a line extending from near Randleman to near
Seagrove. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Asheboro, Randleman, North Carolina Zoo, Siler City, Goldston,
Seagrove, Liberty, Ramseur, Franklinville and Staley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3590 7955 3584 7954 3584 7924 3588 7925
3588 7923 3557 7923 3557 7924 3553 7927
3554 7929 3556 7929 3555 7930 3554 7932
3553 7932 3552 7935 3551 7989 3591 7991
TIME...MOT...LOC 2132Z 259DEG 41KT 3581 7989 3555 7985
EllisLocal storm report, Apr 3, 5:42 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
542 PM EDT MON APR 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 3 NW ULAH 35.67N 79.89W
04/03/2017 RANDOLPH NC EMERGENCY MNGR
TREE DOWN AT NC HWY 49 S AND UNION CHURCH
RD.
&&
KDSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:35 PM EDT | Special Weather Statement | RAH | Davidson, Montgomery, Randolph, Stanly | 55 min |
| Apr 3, 4:50 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 55 min |
| Apr 3, 4:53 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 52 min |
| Apr 3, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 29 min |
| Apr 3, 5:23 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore | 40 min |
| Apr 3, 5:32 PM EDT | Special Weather Statement | RAH | Chatham, Randolph | 43 min |
| Apr 3, 5:44 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 46 min |
| Apr 3, 5:54 PM EDT | Severe Thunderstorm Warning | RAH | Lee, Moore | 36 min |
| Apr 3, 6:12 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 48 min |
| Apr 3, 6:13 PM EDT | Special Weather Statement | RAH | Durham, Orange, Person | 47 min |
| Apr 3, 6:21 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Moore, Wake | 39 min |
| Apr 3, 6:45 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 60 min |
| Apr 3, 6:53 PM EDT | Special Weather Statement | RAH | Harnett, Johnston, Wake | 67 min |
| Apr 3, 7:01 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 44 min |
| Apr 3, 7:48 PM EDT | Special Weather Statement | RAH | Sampson | 27 min |
| Apr 3, 7:56 PM EDT | Special Weather Statement | RAH | Wayne | 34 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.